Tuesday, December 2, 2008

Here an "ologist" there an "ologist", everywhere an "ologist!"

M'kay.

I finally get down to 10 mgs of prednisone, and 2 days later I wake up with a sore knee. That was Thursday. I figure, eh, I've just been running around too much. Friday I wake up with painful toes, knees and hands. I'm thinking you've got to be kidding me. Saturday I wake up with painful everything. I bump my prednisone back up to 30 mgs (which tells you how much pain I was in because prednisone is the devil.) Sunday it's even worse. Monday I put calls in to the docs.

So I talk to the dermatologist clinic at the U of M, and they say this joint pain isn't related to what I had before. (Granulomatous drug eruption.) Since this is the only symptom that came back when I got down to 10mgs of the Prednisone, it's probably a totally separate problem. JUST what I wanted to hear.

I still have a call in to my neurologist to see what he thinks. The dermatologists suggest I go see a rheumatologist. So, I have an appointment on the 11th. They want my records from the U of M before I go. Ba ha ha ha ha. Getting records from the U of M is like getting milk from a lemon, so we'll just have to see about that. I usually just write out all the stuff that's been going on with a brief history of "me" to send a new doctor beforehand so they have some clue. The good ones actually read it. The dolts make me repeat everything when I get there.

All I want is for this to go away, and NOT require prednisone to do it. For those of you unfamiliar with this evil drug, it's INSANELY awful, and yet sometimes it's the only thing that will work. When I was in the hospital it literally helped to save my life. So you have to love it. But then it also helped my hair to fall out, and helped me gain 65 pounds in 6 months, right before my big church wedding. (Which was actually a day before my first anniversary, but that's a totally different story.) It makes you starving hungry, moody, and gives you a big ol moon face.

It's getting ot the point where I almost have to just sit and laugh. I can't imagine what could be next. It's like a comedy of errors. It's almost too bizarre to be true. If there's some wierd reaction or disease or syndrome that half the world has never heard of, chances are, I have!

Anyway. I'll keep you posted. If my fingers keep moving.

1 comment:

Leigh said...

Prednisone is certainly a mixed blessing. I was on it for a few weeks several years ago when I had an out of control case of poison ivy. When I was at the peak of Mt. Everest size emotions I went to the Wal-Mart. Let's just say that was a terrible mistake. I accidentally left half my groceries in bags and ran out of the store in tears because a mom chicken-winged her out of control son in the next aisle. It was awful!

I'm sending a hug to you, chicklet, much love and many prayers for a quick recovery followed by ever increasing strength and health.